Alert archive / Tennessee / High Wind Warnings in 2008

High Wind Warning 1, NWS Nashville, TN

January 29, 200839 counties in Tennessee

NWS Nashville, TN issued this high wind warning at Jan 29, 2008, 5:53 PM CST for 39 counties in Tennessee. It was in force for 4 hr. 55 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 29, 2008, 5:53 PM CST (23:53 UTC)
Expired
Jan 29, 2008, 10:01 PM CST
In force
4 hr
Issued by
NWS Nashville, TN
All 39 counties

Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 29, 6:05 PM CSTNON-TSTM WND DMGErin, TNTHE 911 DISPATCH REPORTED TREES AND POWER LINES WERE DOWN AROUND THE COUNTY FROM 605 PM-625 PM CST.
Jan 29, 6:05 PM CSTNON-TSTM WND DMGWaverly, TNSPOTTER REPORTED TREES AND POWER LINES DOWN. WIND GUST ESTIMATED TO BE 50 MPH. A FEW TREES FELL ON CARS.
Jan 29, 6:18 PM CSTNON-TSTM WND DMG14 W Clarksville, TNSPOTTER REPORTED A HOUSE DAMAGED OR DESTROYED NEAR THE MONTGOMERY COUNTY AND STEWART COUNTY LINE.
Jan 29, 6:22 PM CSTTSTM WND DMG12 W Clarksville, TNFROM 622 PM-630 PM THUNDERSTORMS HIT THE COMMUNITY OF OAKWOOD. THERE WAS DAMAGE TO A HOME ON 3743 DOVER RD. TREES WERE BLOWN ONTO HOMES AND VEHICLES.
Jan 29, 6:25 PM CSTNON-TSTM WND DMGDover, TNA FEW TREES WERE BLOWN DOWN IN THE EASTERN PART OF THE COUNTY.
Jan 29, 6:30 PM CSTTSTM WND GST 6010 Nw Dickson, TNSPOTTER ESTIMATED WINDS TO BE 60 MPH.
Jan 29, 6:30 PM CSTNON-TSTM WND DMGWaynesboro, TNTHE 911 DISPATCH REPORTED TREES AND POWER LINES WERE DOWN COUNTYWIDE FROM 630-700 PM.
Jan 29, 6:35 PM CSTTSTM WND DMG13 Nw Centerville, TNTREES WERE BLOWN DOWN IN THE COMMUNITY OF ONLY.
Jan 29, 6:35 PM CSTNON-TSTM WND DMG13 W Centerville, TNSPOTTER MEASURED A WIND GUST OF 64 MPH ON HIS WEATHER STATION.
Jan 29, 6:35 PM CSTNON-TSTM WND DMGNw Dickson, TNSPOTTER ESTIMATED WINDS TO BE GUSTING AT 60 MPH.
Jan 29, 6:40 PM CSTHIGH SUST WINDS 604 N Vanleer, TNSPOTTER IN NW DICKSON COUNTY ESTIMATED A SUSTAINED WIND OF 60 MPH.
Jan 29, 6:45 PM CSTTSTM WND DMG5 N Centerville, TNTREES WERE BLOWN DOWN AT NUNNELLY.
Jan 29, 6:45 PM CSTTSTM WND DMG9 N Centerville, TNTREES WERE BLOWN DOWN ON PINEWOOD ROAD IN PINEWOOD.
Jan 29, 6:45 PM CSTTSTM WND DMGCenterville, TNTREE FELL ON A HOUSE, PRODUCING MAJOR DAMAGE, NEAR DOWNTOWN CENTERVILLE.
Jan 29, 6:45 PM CSTNON-TSTM WND DMG12 W Clarksville, TNFROM 645 PM-0745 PM STRONG WINDS BEHIND THE CONVECTION BLEW OUT WINDOWS TO A FEW HOMES. GUTTERS AND SHINGLES WERE DAMAGED AT THE OAKWOOD BAPTIST CHURCH AND PARSONAGE. TREE FELL ON A HOUSE AT 2065 SHELBY DR. THERE WAS DAMAGE TO A UTILITY POLE.
Jan 29, 6:45 PM CSTNON-TSTM WND DMGHohenwald, TNTREES AND POWER LINES WERE DOWN FROM 0645-710 PM.
Jan 29, 6:45 PM CSTNON-TSTM WND DMGSpringfield, TNFROM 645-710 PM TREES AND POWER LINES WERE DOWN ACROSS THE COUNTY.
Jan 29, 6:48 PM CSTTSTM WND DMGKingston Springs, TNTREES AND POWER LINES WERE DOWN AT PLEAASANT VIEW, PEGRAM AND KINGSTON SPRINGS FROM 648-7 PM.
Jan 29, 7:00 PM CSTNON-TSTM WND DMGFranklin, TNTHE 911 DISPATCH SAID TREES AND POWER LINES WERE DOWN COUNTYWIDE FROM 07-730 PM.
Jan 29, 7:00 PM CSTNON-TSTM WND DMGLawrenceburg, TNTREES AND POWER LINES WERE DOWN FROM 07-720 PM BY THE 911 CENTER.
Jan 29, 7:05 PM CSTTSTM WND DMGNashville, TNEMERGENCY MANAGEMENT FOR DAVIDSON COUNTY REPORTS NUMEROUS TREES AND POWER LINES DOWN IN NORTHERN AND WESTERN DAVIDSON COUNTY FROM 705 PM-725 PM. THE HARDEST HIT AREA WAS NEAR JOELTON.
Jan 29, 7:10 PM CSTNON-TSTM WND DMG13 Nw Dickson, TNTIN ROOFING OFF OF HOMES. WINDS ESTIMATED TO BE 65 MPH.
Jan 29, 7:14 PM CSTTSTM WND DMGGallatin, TNTREES AND POWER LINES WERE DOWN AROUND THE COUNTY FROM 714-735 PM CST.
Jan 29, 7:14 PM CSTNON-TSTM WND DMGColumbia, TNA THIRTY INCH DIAMETER TREE FELL ON A HOUSE ON DALTON AVE. POWER OUTAGES WERE OCCURING AT MOUNT PLEASANT.
Jan 29, 7:15 PM CSTTSTM WND DMGNashville, TNEMERGENCY MANAGEMENT FOR DAVIDSON COUNTY REPORTS NUMEROUS TREES AND POWER LINES DOWN IN NORTHERN AND WESTERN DAVIDSON COUNTY
Jan 29, 7:18 PM CSTTSTM WND DMG4 Nw Mount Juliet, TNROOF DAMAGE, SHINGLES TORN OFF FRONT AND REAR OF ROOF OF HOME AT 6040 SAUNDERSVILLE RD., NEAR THE INTERSECTION OF SAUNDERSVILLE FERRY RD. EIGHT INCH DIAMETER TREE WAS UPROOTED. THERE WAS DAMAGE TO A COVERED PONTOON BOAT, INVOLVING POLE AND CANVAS.
Jan 29, 7:25 PM CSTTSTM WND DMG4 Nw Mount Juliet, TNTREE WAS BLOWN DOWN NEAR THE NWS OFFICE.
Jan 29, 7:25 PM CSTNON-TSTM WND DMGPulaski, TNTREES AND POWER LINES DOWN FROM 725-750 PM BY 911 CENTER.
Jan 29, 7:35 PM CSTTSTM WND DMGLebanon, TNWEMA REPORTED NUMEROUS TREES DOWN AROUND THE COUNTY FROM 735-800 PM CST.
Jan 29, 7:35 PM CSTHAIL 0.7510 Sw Lebanon, TNPENNY SIZE HAIL REPORTED BY FIRE STATION IN GLADEVILLE.
Jan 29, 7:35 PM CSTNON-TSTM WND DMGLafayette, TNTREES AND POWER LINES WERE DOWN.
Jan 29, 7:40 PM CSTTSTM WND DMG11 Sw Murfreesboro, TNTREE WAS BLOWN DOWN ON VERSAILLE RD.
Jan 29, 7:40 PM CSTTSTM WND DMG5 Sw Murfreesboro, TNUTILITY POLE WAS SNAPPED AT THE INTERSECTION OF HIGHWAY 96 AND KINGWOOD RD.
Jan 29, 7:45 PM CSTTSTM WND DMGHartsville, TNTREES AND POWER LINES WERE DOWN AROUND HARTSVILLE.
Jan 29, 7:45 PM CSTNON-TSTM WND DMGShelbyville, TNTHE 911 REPORTED TREES AND POWER LINES DOWN AROUND THE COUNTY FROM 745-815 PM.
Jan 29, 7:48 PM CSTTSTM WND DMG6 S Murfreesboro, TNUTILITY POLE WAS SNAPPED ON BARFIELD-CRESCENT RD.
Jan 29, 7:50 PM CSTTSTM WND DMGMurfreesboro, TNFROM 750 PM-800 PM NUMEROUS TREES WERE DOWN IN THE EASTERN PART OF RUTHERFORD COUNTY.
Jan 29, 7:50 PM CSTHAIL 1Lebanon, TNWEMA REPORTED QUARTER SIZE HAIL AT 5500 CARTHAGE HIGHWAY IN LEBANON.
Jan 29, 7:55 PM CSTTSTM WND DMGCarthage, TNTHE 911 REPORTED TREES AND POWER LINES DOWN FROM 755-805 PM.
Jan 29, 7:57 PM CSTNON-TSTM WND DMGWatertown, TNWEMA MEASURED A WIND GUST OF 51 MPH.
Jan 29, 8:05 PM CSTTSTM WND DMGGainesboro, TNNUMEROUS TREES AND POWER LINES WERE DOWN AROUND THE COUNTY FROM 805-830 PM.
Jan 29, 8:05 PM CSTTSTM WND DMGWoodbury, TNTREES AND POWER LINES WERE DOWN AROUND THE COUNTY FROM 805-815 PM.
Jan 29, 8:14 PM CSTTSTM WND DMGCelina, TNTREES AND POWER LINES WERE DOWN IN CENTRAL AND EASTERN PART OF THE COUNTY FROM 814-830 PM.
Jan 29, 8:14 PM CSTTSTM WND DMGSmithville, TNTREES AND POWER LINES WERE DOWN FROM 814-830 PM.
Jan 29, 8:20 PM CSTTSTM WND DMGCookeville, TNNUMEROUS TREES AND POWER LINES WERE DOWN AROUND THE COUNTY FROM 820-850 PM.
Jan 29, 8:26 PM CSTTSTM WND DMGMcminnville, TNTHE 911 CENTER REPORTED NUMEROUS TREES AND POWER LINES WERE DOWN AROUND THE COUNTY FROM 0826-0855 PM.
Jan 29, 8:29 PM CSTTSTM WND DMGCookeville, TNA WAREHOUSE ON WHITNEY AVE. HAD PART OF ITS ROOF BLOWN AWAY. THE WAREHOUSE IS ABOUT 3 BLOCKS WEST OF THE PUTNAM COUNTY EOC.
Jan 29, 8:29 PM CSTTSTM WND GST 67Cookeville, TNWIND GUST OF 67 MPH WAS MEASURED AT THE PUTNAM COUNTY EOC.
Jan 29, 8:30 PM CSTTSTM WND DMGSparta, TNNUMEROUS TREES AND POWER LINES WERE DOWN AROUND THE COUNTY BY THE 911 CENTER FROM 0830-0855 PM.
Jan 29, 8:30 PM CSTNON-TSTM WND DMGManchester, TNNUMEROUS TREES AND POWER LINES WERE DOWN ON HIGHWAY 53 IN MANCHESTER.
Jan 29, 8:35 PM CSTNON-TSTM WND DMGChapel Hill, TNTREES AND POWER LINES WERE DOWN.
Jan 29, 8:35 PM CSTNON-TSTM WND DMGChapel Hill, TNTREES AND POWER LINES WERE DOWN.
Jan 29, 8:59 PM CSTTSTM WND DMG5 Sw Allardt, TNPORCH DESTROYED TO A HOME AND SHINGLES BLOWN OFF THE ROOF.
Jan 29, 8:59 PM CSTTSTM WND DMGJamestown, TNMANY TREES AND SOME POWER LINES DOWN OVER WESTERN FENTRESS COUNTY. ALL POWER IN JAMESTOWN OUT.
Jan 29, 9:00 PM CSTTSTM WND DMGCrossville, TNFROM 9-930 PM THUNDERSTORM WIND GUSTS BLEW DOWN A FEW TREES AND POWER LINES AROUND CUMBERLAND COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 366 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1331 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
366 m²/s²
0-3 km storm-relative helicity
395 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOHX 292353
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
553 PM CST TUE JAN 29 2008

TNZ005>009-022>029-056>062-075-093>095-300600-
/O.UPG.KOHX.WI.Y.0002.000000T0000Z-080130T0600Z/
/O.NEW.KOHX.HW.W.0001.080129T2353Z-080130T0600Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-PERRY-
HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE-
LAWRENCE-GILES-
553 PM CST TUE JAN 29 2008

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

A STRONG COLD FRONT WILL PASS THROUGH MIDDLE TENNESSEE THIS
EVENING. SURFACE WINDS WILL INCREASE TO 35 TO 45 MILES AN HOUR
THIS EVENING WITH OCCASIONAL GUSTS TO 50 MILES AN HOUR. WIND
SPEEDS WONT DIMINISH UNTIL AROUND MIDNIGHT... AFTER THE FRONT HAS
PASSED THROUGH THE MID STATE. WINDS THIS STRONG CAN DOWN TREES AND 
POWER LINES AS WELL AS MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. SO PLEASE USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TNZ010-011-030>034-063>066-077>080-300600-
/O.CON.KOHX.WI.Y.0002.000000T0000Z-080130T0600Z/
CLAY-PICKETT-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-CANNON-DEKALB-
WHITE-CUMBERLAND-COFFEE-WARREN-GRUNDY-VAN BUREN-
553 PM CST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

A STRONG COLD FRONT WILL PASS THROUGH MIDDLE TENNESSEE THIS
EVENING. SURFACE WINDS WILL INCREASE TO 20 TO 30 MILES AN HOUR
THIS EVENING WITH OCCASIONAL GUSTS TO 40 TO 45 MILES AN HOUR.
WIND SPEEDS WONT DIMINISH UNTIL AROUND MIDNIGHT... AFTER THE
FRONT HAS PASSED THROUGH THE MID STATE. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO PLEASE USE EXTRA CAUTION.

$$

07
3 follow-up statements
000 
WWUS74 KOHX 300111
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
711 PM CST TUE JAN 29 2008

TNZ010-011-030>034-063>066-077>080-300900-
/O.UPG.KOHX.WI.Y.0002.000000T0000Z-080130T0600Z/
/O.EXB.KOHX.HW.W.0001.080130T0200Z-080130T0900Z/
CLAY-PICKETT-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-CANNON-DEKALB-
WHITE-CUMBERLAND-COFFEE-WARREN-GRUNDY-VAN BUREN-
711 PM CST TUE JAN 29 2008

...HIGH WIND WARNING IN EFFECT UNTIL 3 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 3 AM CST WEDNESDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

A STRONG COLD FRONT WILL PASS THROUGH MIDDLE TENNESSEE THIS
EVENING. SURFACE WINDS WILL INCREASE TO 35 TO 45 MILES AN HOUR
THIS EVENING WITH OCCASIONAL GUSTS TO 50 MILES AN HOUR. WIND
SPEEDS WONT DIMINISH UNTIL AROUND MIDNIGHT... AFTER THE FRONT
HAS PASSED THROUGH THE MID STATE. WINDS THIS STRONG CAN DOWN
TREES AND POWER LINES AS WELL AS MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. SO PLEASE USE EXTRA
CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TNZ005>009-022>029-056>062-075-093>095-300600-
/O.CON.KOHX.HW.W.0001.000000T0000Z-080130T0600Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-PERRY-
HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE-
LAWRENCE-GILES-
711 PM CST TUE JAN 29 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT.

A STRONG COLD FRONT WILL PASS THROUGH MIDDLE TENNESSEE THIS
EVENING. SURFACE WINDS WILL INCREASE TO 35 TO 45 MILES AN HOUR
THIS EVENING WITH OCCASIONAL GUSTS TO 50 MILES AN HOUR. WIND
SPEEDS WONT DIMINISH UNTIL AROUND MIDNIGHT... AFTER THE FRONT
HAS PASSED THROUGH THE MID STATE. WINDS THIS STRONG CAN DOWN
TREES AND POWER LINES AS WELL AS MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. SO PLEASE USE EXTRA
CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

07
000 
WWUS74 KOHX 300316
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
916 PM CST TUE JAN 29 2008

TNZ005>009-022>029-056>062-075-093>095-300900-
/O.CAN.KOHX.HW.W.0001.000000T0000Z-080130T0600Z/
/O.NEW.KOHX.WI.Y.0003.080130T0316Z-080130T0900Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-PERRY-
HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE-
LAWRENCE-GILES-
916 PM CST TUE JAN 29 2008

...WIND ADVISORY IN EFFECT UNTIL 3 AM CST WEDNESDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST WEDNESDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

A STRONG PASSING COLD FRONT WILL BRINGS WINDS IN THE 30 TO 40 MPH
RANGE INTO THE EARLY MORNING HOURS. WINDS THIS STRONG CAN DOWN MAKE
MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.
SMALL OBJECTS MAY ALSO BE BLOWN AROUND. SO PLEASE USE EXTRA
CAUTION.

$$

TNZ030-063-064-077-300900-
/O.CAN.KOHX.HW.W.0001.000000T0000Z-080130T0900Z/
/O.NEW.KOHX.WI.Y.0003.080130T0316Z-080130T0900Z/
SMITH-CANNON-DEKALB-COFFEE-
916 PM CST TUE JAN 29 2008

...WIND ADVISORY IN EFFECT UNTIL 3 AM CST WEDNESDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST WEDNESDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

A STRONG PASSING COLD FRONT WILL BRINGS WINDS IN THE 30 TO 40 MPH
RANGE INTO THE EARLY MORNING HOURS. WINDS THIS STRONG CAN DOWN MAKE
MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.
SMALL OBJECTS MAY ALSO BE BLOWN AROUND. SO PLEASE USE EXTRA
CAUTION.

$$

TNZ010-011-031>034-065-066-078>080-300900-
/O.CON.KOHX.HW.W.0001.000000T0000Z-080130T0900Z/
CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-
WARREN-GRUNDY-VAN BUREN-
916 PM CST TUE JAN 29 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY. 

A STRONG COLD FRONT WILL PASS THROUGH MIDDLE TENNESSEE THIS
EVENING. SURFACE WINDS WILL INCREASE TO 35 TO 45 MILES AN HOUR
THIS EVENING WITH OCCASIONAL GUSTS TO 50 MILES AN HOUR. WIND
SPEEDS WONT DIMINISH UNTIL AROUND MIDNIGHT... AFTER THE FRONT
HAS PASSED THROUGH THE MID STATE. WINDS THIS STRONG CAN DOWN
TREES AND POWER LINES AS WELL AS MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. SO PLEASE USE EXTRA
CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

07
000 
WWUS74 KOHX 300401
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1001 PM CST TUE JAN 29 2008

TNZ010-011-031>034-065-066-078>080-300900-
/O.CAN.KOHX.HW.W.0001.000000T0000Z-080130T0900Z/
/O.EXB.KOHX.WI.Y.0003.080130T0401Z-080130T0900Z/
CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-
WARREN-GRUNDY-VAN BUREN-
1001 PM CST TUE JAN 29 2008

...WIND ADVISORY IN EFFECT UNTIL 3 AM CST WEDNESDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST WEDNESDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

A STRONG PASSING COLD FRONT WILL BRING WINDS IN THE 30 TO 40 MPH
RANGE INTO THE EARLY MORNING HOURS. WINDS THIS STRONG CAN DOWN
MAKE MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. SMALL OBJECTS MAY ALSO BE BLOWN AROUND. SO PLEASE USE
EXTRA CAUTION.

$$

TNZ005>009-022>030-056>064-075-077-093>095-300900-
/O.EXT.KOHX.WI.Y.0003.080130T0400Z-080130T0900Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-
HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-
BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES-
1001 PM CST TUE JAN 29 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM CST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM CST WEDNESDAY. 

A STRONG PASSING COLD FRONT WILL BRINGS WINDS IN THE 30 TO 40 MPH
RANGE INTO THE EARLY MORNING HOURS. WINDS THIS STRONG CAN DOWN
MAKE MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. SMALL OBJECTS MAY ALSO BE BLOWN AROUND. SO PLEASE USE
EXTRA CAUTION.

$$

07

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this high wind warning went out at Jan 29, 3:40 PM CST, 2 hours 13 minutes earlier.

Area forecast discussion, Jan 29, 3:40 PM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
340 PM CST TUE JAN 29 2008

.DISCUSSION...
STRONG COLD FRONT ALONG A ST LOUIS TO TEXARKANA LINE MOVING SEWD
AT 30 MPH. STRONG TEMP GRADIENTS ACROSS THE FRONT...21F AT LAKE OF
THE OZARKS, MO AND 66F AT POPLAR BLUFF, MO. ALSO...STRONG WINDS
AHEAD OF AND BEHIND THIS FRONT WITH GUSTS TO 40-45 LIKELY. WIND ADVISORY
UNTIL MIDNIGHT. SLGT CHC SVR THREAT FOR MOST OF THE AREA WITH DAMAGING
WINDS FROM TSTMS.

WX ENDING FROM THE WEST AROUND MIDNIGHT WITH A FEW LIGHT SNOW SHOWERS
POSSIBLE IN THE ERN PORTION OF THE AREA. SFC RIDGE OVER THE AREA
ON WED WITH LITTLE SGFNT WX. NEXT SYSTEM DEVELOPS IN THE LOWER
PLAINS ON WED NGT AND MOVES NEWD ACROSS THE MIDSTATE THU PM AND EVE.

SFC RIDGE AFFECTS THE AREA THRU SAT WITH SLY FLOW RETURNING ON SAT PM.
NEXT SYSTEM ALSO DEVELOPS IN THE LOWER PLAINS BUT TAKES A BIT
LONGER THE EJECT NEWD ACROSS THE AREA. RAIN COMES BACK INTO THE
PICTURE ON SUN EVE AND INCREASING COVERAGE THROUGH MON EVE. LOW CENTER
PASSES BY MON EVE WITH THE FRONT ACROSS THE MIDSTATE MON NGT.

MAIN PROBLEM AREA IS THIS EVENING. TIMING OF SVR ACTIVITY...
POSSIBILITY OF STRONG SFC WINDS TONIGHT AND A FEW SNOW SHOWERS
POSSIBLE IN THE EAST LATER TONIGHT. SVR ACTIVITY AHEAD OF THE FRONT
OVER W TN IS WEAKENING...BUT ARRIVAL OF FRONT MAY FORCE ACTIVITY
TO BECOME BETTER ORGANIZED. WITH DAYLIGHT FADING ALSO WOULD EXPECT
LESSER THREAT FROM STRONG WINDS ALOFT BEING MIXED DOWN TO THE SFC.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      27  42  26  48 /  70   0   0  50
CLARKSVILLE    26  40  27  44 /  50  10  10  60
CROSSVILLE     26  38  24  46 / 100   0   0  40
COLUMBIA       28  43  26  46 /  70   0  10  50
LAWRENCEBURG   28  43  26  45 /  70   0  10  60
WAVERLY        26  42  27  44 /  60  10  10  60

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR TNZ005>011-022>034-
056>066-075-077>080-093>095.

&&

JLM
Hazardous weather outlook, Jan 29, 3:49 AM CST, 14 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
349 AM CST TUE JAN 29 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-301130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
349 AM CST TUE JAN 29 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL PASS THROUGH THE MID STATE THIS EVENING,
BRINGING SHOWERS AND THUNDERSTORMS TO THE AREA MAINLY THIS
AFTERNOON AND EARLY TONIGHT. SOME OF THE STORMS THAT FORM AHEAD OF
THE FRONT MAY REACH SEVERE THRESHOLDS, WITH THE PRIMARY HAZARD
BEING DAMAGING WINDS. IN ADDITION, ALL OF MIDDLE TENNESSEE IS
UNDER A WIND ADVISORY UNTIL MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED.

ROSE

In the hours before

Special weather statement, Jan 29, 4:38 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
438 PM CST TUE JAN 29 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-292345-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...
SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
438 PM CST TUE JAN 29 2008

...THUNDERSTORMS MAY BE SEVERE THIS EVENING IN MIDDLE TENNESSEE...

WIDESPREAD RAIN IS FIXING TO END FROM THE WEST...HOWEVER A LINE OF
THUNDERSTORMS IS DEVELOPING ALONG THE MISSISSIPPI RIVER. THE LINE
OF STORMS WILL HEAD EAST DURING THE EARLY EVENING...REACHING THE
TENNESSEE RIVER BY 530 PM...AND THEN PUSH EAST RATHER QUICKLY. THE
GREATER RISK FOR SEVERE WEATHER WILL BE ACROSS NORTHERN MIDDLE
TENNESSEE...WITH WIND DAMAGE BEING THE MOST LIKELY THREAT.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
FOR LATER STATEMENTS AND WARNINGS SHOULD THEY BE NEEDED.

BOYD
Special weather statement, Jan 29, 5:30 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
530 PM CST TUE JAN 29 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-300030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...
SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
530 PM CST TUE JAN 29 2008

...LINE OF THUNDERSTORMS APPROACHING TENNESSEE RIVER...

AT 515 PM...A LINE OF THUNDERSTORMS IS APPROACHING THE TENNESSEE
RIVER AND SHOULD REACH WESTERN AREAS OF BENTON AND STEWART COUNTIES
JUST BEFORE 6 PM. THIS LINE IS BEING MONITORED CLOSELY BY THE
NATIONAL WEATHER SERVICE IN NASHVILLE.

GRADIENT WINDS AHEAD OF THIS LINE HAVE BEEN QUITE STRONG...WITH
WINDS GUSTS OVER 40 MPH AT A FEW LOCATIONS IN WESTERN TENNESSEE.
ONCE THE LINE PASSES...LOOK FOR A RAPID SHIFT TO THE WEST IN WIND
DIRECTION...WITH STRONG GUSTY WINDS CONTINUING INTO THE EVENING.

A COLD FRONT WILL USHER IN MUCH COLDER AIR OVERNIGHT...WITH TEMPERATURES
FALLING INTO THE MIDDLE 20S BY 7 AM WEDNESDAY MORNING...ACROSS ALL
OF MIDDLE TENNESSEE.

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 3:53 AM CSTWind AdvisoryOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more15 hr

Nearby

High Wind Warnings in Tennessee, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.